Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 764, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 12, 2008, 2:46 PM CDT for Dewey County, Major County, Woodward County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2008, 2:46 PM CDT (19:46 UTC)
- Expired
- Jul 12, 2008, 3:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Dewey County, OK, Major County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 91 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 7.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:55 PM CDT, 51 minutes earlier.
Area forecast discussion, Jul 12, 1:55 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 155 PM CDT SAT JUL 12 2008 .DISCUSSION... THE MOVEMENT OF THE FRONT, FOR MID-JULY, HAS BEEN MODERATE THROUGH THE DAY. MOST OF THE EARLIER SHOWERS HAVE ENDED IN NORTHERN OKLAHOMA COINCIDENT WITH THE PASSAGE OF A MID-LEVEL WAVE THROUGH EASTERN KANSAS EARLY THIS AFTERNOON. SUSTAINED SURFACE HEATING WILL LIKELY GENERATE SHOWERS NEAR THE FRONT LATE THIS AFTERNOON, MORE SO IN THE CENTRAL THAN WESTERN OKLAHOMA DUE TO HIGHER CIN VALUES THERE. A SECOND ROUND OF SHOWERS AND THUNDERSTORMS BECOMES LIKELY THIS EVENING ASSOCIATED WITH THE APPROACH OF A WEAK UPPER WAVE THAT IS MOVING FROM NORTHERN NEW MEXICO THIS AFTERNOON. RAINFALL COULD BE HEAVY SOMETIMES, BUT THE PROGRESSIVE MOVEMENT OF THE FRONT OVERNIGHT SHOULD LIMIT FLOODING RISKS. THE IDEA OF A FLOOD WATCH HAS BEEN DISCUSSED. CONSIDERING THAT ONLY A FEW AREAS OF NORTH CENTRAL OKLAHOMA HAVE WET GROUND AND ALSO THAT THE MORE UNIFORM AREA OF RAIN MAY BE SOUTH OF THERE, CONFIDENCE IS LOW IN WHERE TO LOCATE A WATCH EVEN IF QPF WERE TO SUPPORT IT. LOW AND MID-LEVEL FRONTOGENESIS DECREASES AFTER MIDNIGHT AND MID- LEVEL FLOW AND RAIN-COOLED AIR IS EXPECTED TO HELP THE FRONT SOUTH OF THE RED RIVER BY SUNRISE SUNDAY. A PERIOD OF LOW CLOUDS WILL FOLLOW THE FRONT BEFORE THE SUN RETURNS NORTHWEST TO SOUTHEAST DURING THE DAY. A SLIGHTLY COOLER AND DRIER AIRMASS WILL LAST INTO MONDAY AFTER WHICH THE MORE DRY AIRMASS MOVES EAST OF THE SOUTHERN PLAINS AND MORE TYPICAL HUMID AIR MOVES NORTH IN RESPONSE TO A DEVELOPING LEE TROUGH MID-WEEK. THE UPPER HIGH PRESSURE OVER THE SOUTHWEST AND SOUTH CENTRAL PART OF THE COUNTRY WILL BRING HOT CONDITIONS UNTIL THE END OF THE WEEK WHEN ANOTHER WEAK FRONT MAY APPROACH NORTHERN OKLAHOMA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 87 63 93 / 60 20 10 10 HOBART OK 68 88 66 95 / 60 20 10 10 WICHITA FALLS TX 71 89 69 96 / 40 30 20 20 GAGE OK 58 87 57 92 / 50 10 0 10 PONCA CITY OK 63 88 58 91 / 60 10 0 10 DURANT OK 73 89 68 92 / 30 40 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jul 12, 12:00 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SAT JUL 12 2008
OKZ004>048-050>052-TXZ083>090-131200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT SAT JUL 12 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA INCLUDES THAT PART OF OKLAHOMA AND NORTH TEXAS
SOUTH OF A LINE FROM MEDFORD TO CHEYENNE OKLAHOMA... AND NORTH OF A
LINE FROM MCALESTER TO ADA TO WAURIKA OKLAHOMA TO BURKBURNETT AND
CROWELL TEXAS.
TIMING...
THE MOST LIKELY TIME OF SEVERE THUNDERSTORMS WILL BE LATE THIS
AFTERNOON AND THIS EVENING.
DISCUSSION...
A COLD FRONT IS MOVING INTO NORTHWESTERN OKLAHOMA EARLY SATURDAY
AFTERNOON AND IS EXPECTED TO MOVE TO NEAR THE INTERSTATE 44 CORRIDOR
BY EARLY SATURDAY EVENING AND THROUGH ALL BUT SOUTHEAST OKLAHOMA BY
MIDNIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON
AND EVENING NEAR AND NORTH OF THIS FRONT AS IT MOVES THROUGH THE
AREA. THUNDERSTORMS WILL CONTINUE INTO THE EARLY MORNING HOURS ON
SUNDAY.
HEAVY RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS THIS
EVENING AND OVERNIGHT... ESPECIALLY ACROSS NORTHERN OKLAHOMA. THIS
HEAVY RAINFALL MAY CAUSE SOME FLOODING IN LOW LYING AND POORLY
DRAINED AREAS.
SUFFICIENT INSTABILITY WILL DEVELOP FOR SOME STRONG TO MARGINALLY
SEVERE THUNDERSTORMS... MAINLY LATE THIS AFTERNOON AND THIS EVENING.
HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS OF 60 MPH WILL BE
POSSIBLE. ALTHOUGH THUNDERSTORMS WILL CONTINUE INTO SUNDAY
MORNING... INSTABILITY WILL DECREASE AS WILL THE CHANCES OF SEVERE
THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUL 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THE COLD FRONT IS EXPECTED TO STALL OVER NORTHERN TEXAS SUNDAY AND
MONDAY...BEFORE WEAKENING ON TUESDAY. CHANCES OF THUNDERSTORMS WILL
CONTINUE IN ALL AREAS SUNDAY AS MOIST AND UNSTABLE AIR RETURNS
NORTHWARD OVER THE WEAKENING FRONT. STRONG THUNDERSTORMS MAY BE
POSSIBLE IN SOUTHEAST OKLAHOMA ON SUNDAY. LOW CHANCES OF STORMS
CONTINUE INTO MONDAY ACROSS NORTH TEXAS AND SOUTHERN OKLAHOMA.
OTHER HAZARDOUS WEATHER...
NONE.In the hours before
Special weather statement, Jul 12, 2:40 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 240 PM CDT SAT JUL 12 2008 OKZ010-015-122000- DEWEY OK-WOODWARD OK- 240 PM CDT SAT JUL 12 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY AND WOODWARD COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF CESTOS AT 240 PM CDT. THE STORM WAS NEARLY STATIONARY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:21 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 39 min |
| Jul 12, 3:26 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major | 49 min |
| Jul 12, 3:56 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 49 min |
| Jul 12, 4:00 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Dewey | 45 min |
| Jul 12, 4:40 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Custer, Kingfisher, Washita | 50 min |
| Jul 12, 5:13 PM CDT | Flash Flood Warning | OUN | Blaine, Caddo, Custer, Washita | 3 hr |
| Jul 12, 5:27 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 48 min |
| Jul 12, 5:31 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 44 min |
| Jul 12, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 47 min |
| Jul 12, 6:18 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 42 min |
| Jul 12, 6:51 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Jackson, Kiowa, Tillman | 54 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.